Alert archive / North Dakota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 71, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at May 25, 2007, 4:01 PM MDT for Grant County, Sioux County, North Dakota. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2007, 4:01 PM MDT (22:01 UTC)
- Expired
- May 25, 2007, 4:49 PM MDT
- In force
- 48 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
Counties Grant County, ND, Sioux County, ND
The radar
The Bismarck radar (KBIS), 78 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 1:05 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 10.0 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1317 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 248 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KBIS 252201
SVRBIS
NDC037-085-252300-
/O.NEW.KBIS.SV.W.0071.070525T2201Z-070525T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
501 PM CDT FRI MAY 25 2007
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN GRANT COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
CENTRAL SIOUX COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
* UNTIL 600 PM CDT(500 PM MDT)
* AT 457 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR PORCUPINE...OR ABOUT 44 MILES SOUTH OF
BISMARCK...AND MOVING NORTHEAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
SOLEN AROUND 555 PM CDT...
SEVERE THUNDERSTORMS CAN AND SOMETIMES DO PRODUCE TORNADOES WITH
LITTLE OR NO ADVANCED WARNING. FOR YOUR PROTECTION...MOVE TO A PLACE
OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
LAT...LON 4594 10153 4594 10116 4639 10073 4636 10109
4631 10133
$$
CS/HW1 follow-up statement
000
WWUS53 KBIS 252249
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
549 PM CDT FRI MAY 25 2007
NDC037-085-252259-
/O.CAN.KBIS.SV.W.0071.000000T0000Z-070525T2300Z/
GRANT ND-SIOUX ND-
549 PM CDT FRI MAY 25 2007
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL SIOUX AND SOUTHEASTERN
GRANT COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM HAS WEAKENED AND NO LONGER POSES A
SIGNIFICANT THREAT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FRIDAY
EVENING(800 PM MDT FRIDAY EVENING) FOR PORTIONS OF SOUTHERN NORTH
DAKOTA.
LAT...LON 4594 10153 4594 10116 4639 10073 4636 10109
4631 10133
$$
CJS/HWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 2:00 PM MDT, 2 hours 1 minute earlier.
Area forecast discussion, May 25, 2:00 PM MDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 300 PM CDT FRI MAY 25 2007 .SHORT TERM...TONIGHT THROUGH MONDAY NIGHT... MAIN FORECAST CONCERN IS THE PRECIPITATION FOR TONIGHT. HAVE GENERALLY FOLLOWED THE GFS FOR SATURDAY THROUGH MONDAY. SATELLITE PICTURE SHOWS UPPER LOW IN SOUTH CENTRAL MONTANA WITH ASSOCIATED SURFACE LOW AND FRONT IN WESTERN SOUTH DAKOTA. WARM FRONTAL BOUNDARY EXTENDS EASTWARD THROUGH NORTHERN SOUTH DAKOTA. THUNDERSTORMS DEVELOPING IN THE FAR SOUTHWEST AND SOUTH CENTRAL AT THE PRESENT TIME WHERE SOME SUNSHINE DEVELOPED AFTER THIS MORNINGS SHOWERS. BELIEVE THREAT OF SEVERE WILL BE LIMITED TO THE FAR SOUTH. HOWEVER...EXPECT WIDESPREAD SHOWERS AND SOME THUNDER TONIGHT SPREADING FROM WEST TO EAST. AN INCH OR SO OF QPF POSSIBLE. LOOKS LIKE A SMALLER CHANCE FOR PRECIP ACROSS THE FAR NORTH. GFS CONTINUES A CHANCE FOR A LITTLE SNOW MIXING IN FAR NORTH CENTRAL TOWARD MORNING. SHOWERS SHOULD PUSH EAST OF THE AREA BY NOON ON SATURDAY...THEN FORECAST LOOKS DRY SUNDAY. NEXT UPPER LOW WILL SPREAD SHOWERS AND THUNDERSTORMS ACROSS THE FORECAST AREA STARTING SUNDAY NIGHT AND CONTINUING THROUGH MONDAY NIGHT. NATIONAL GUIDANCE SUGGESTS GFS MAY BE MOVING THIS UPPER LEVEL LOW A LITTLE TO SLOWLY...THEY PREFER ECMWF FORECAST. WITH COOL SURFACE HIGH OVER THE AREA ON SATURDAY...EXPECT HIGHS MAINLY IN THE 50S. TEMPERATURES WILL WARM TO NEAR NORMAL ON SUNDAY IN BETWEEN THE TWO SYSTEMS. GFS FORECASTS A COLD FRONT TO MOVE ACROSS THE CWA ON MONDAY...BUT LATE ENOUGH IN THE DAY THAT HIGHS WILL STILL REACH 65 TO 75. .LONG TERM...TUESDAY THROUGH FRIDAY... IN GENERAL WILL STAY WITH THE PREVIOUS FORECAST WITH ONLY MINOR CHANGES. THE GFS CONTINUES TO DEVELOP A CLOSED UPPER LEVEL LOW OVER THE STATE BY TUESDAY NIGHT...THEN HOLDS IT STATIONARY THROUGH WEDNESDAY NIGHT...EJECTING IT TO THE EAST THURSDAY AND BUILDING A RIDGE OVER THE AREA. THE ECWMF IS MUCH MORE PROGRESSIVE...MOVING A SHORT WAVE TROUGH ACROSS THE AREA AND DEVELOPING THE RIDGE EARLIER. THIS IS THE PREFERRED SOLUTION...AND WILL HOLD ANY CHANCE OF PRECIP TO THE EARLY PART OF THE EXTENDED. TEMPERATURES WILL START COOL...BUT SHOULD WARM TO NORMAL OR ABOVE BY FRIDAY AS THE RIDGE DEVELOPS. && .AVIATION...A LOW PRESSURE SYSTEM IN EASTERN SOUTH DAKOTA WILL SLOWLY EAST TO CENTRAL NORTH SOUTH DAKOTA...THEN NORTHEAST. THE LOW WILL SPREAD SHOWERS AND THUNDERSTORMS ACROSS SOUTHERN NORTH DAKOTA...AND SHOWERS ACROSS THE NORTH. IN ADDITION STRONG SURFACE WINDS CAN BE EXPECTED ACROSS SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA THROUGH 06Z. CEILINGS WILL GENERALLY BE IN THE MARGINAL CATEGORY EARLY TONIGHT...BUT WILL DROP TO IFR CONDITIONS ACROSS THE WEST AND CENTRAL AFTER MIDNIGHT AS THE SURFACE WINDS TURN NORTH TO NORTHWEST. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && JF/TSW
Hazardous weather outlook, May 25, 3:46 AM MDT, 12 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 446 AM CDT FRI MAY 25 2007 NDZ001>005-009>013-017>019-021>023-025-261000- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-MCLEAN-SHERIDAN-WELLS-FOSTER- 446 AM CDT FRI MAY 25 2007 /346 AM MDT FRI MAY 25 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ020-031>037-040>048-050-051-261000- OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 446 AM CDT FRI MAY 25 2007 /346 AM MDT FRI MAY 25 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT OVER THE SOUTHERN THIRD OF NORTH DAKOTA. AT THIS TIME THE BEST SEVERE THUNDERSTORM POTENTIAL LOOKS TO BE OVER SOUTH DAKOTA...BUT AN ISOLATED SEVERE THUNDERSTORM REMAINS A POSSIBILITY OVER FAR SOUTH CENTRAL NORTH DAKOTA LATER THIS AFTERNOON AND EVENING. STAY TUNED FOR FURTHER UPDATES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS ANOTHER GOOD CHANCE OF SHOWERS AND THUNDERSTORMS MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NH
In the hours before
Local storm report, May 25, 3:11 PM MDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
411 PM CDT FRI MAY 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0344 PM HAIL 8 SW SELFRIDGE 45.96N 101.04W
05/25/2007 E2.00 INCH SIOUX ND NWS EMPLOYEE
&&
HW/CSLocal storm report, May 25, 3:12 PM MDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
412 PM CDT FRI MAY 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0349 PM FUNNEL CLOUD 8 SW SELFRIDGE 45.96N 101.04W
05/25/2007 SIOUX ND NWS EMPLOYEE
&&
HW/CSLocal storm report, May 25, 3:23 PM MDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
423 PM CDT FRI MAY 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0349 PM HAIL SELFRIDGE 46.04N 100.92W
05/25/2007 E0.75 INCH SIOUX ND PUBLIC
POSSIBLE FUNNEL
&&
HW/CSLocal storm report, May 25, 3:31 PM MDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
431 PM CDT FRI MAY 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL HETTINGER 46.00N 102.63W
05/25/2007 E1.00 INCH ADAMS ND LAW ENFORCEMENT
&&
HW/CSThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 2:01 PM MDT | Severe Thunderstorm Warning | BIS | Sioux | 59 min |
| May 25, 2:33 PM MDT | Tornado Warning | BIS | Sioux | 27 min |
| May 25, 2:58 PM MDT | Tornado Warning | BIS | Sioux | 32 min |
| May 25, 3:03 PM MDT | Severe Thunderstorm Warning | BIS | Grant | 57 min |
| May 25, 3:08 PM MDT | Severe Thunderstorm Warning | BIS | Adams | 52 min |
| May 25, 3:30 PM MDT | Tornado Warning | BIS | Sioux | 30 min |
| May 25, 4:20 PM MDT | Severe Thunderstorm Warning | BIS | Burleigh, Morton | 38 min |
| May 25, 4:22 PM MDT | Tornado Warning | BIS | Sioux | 23 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.